Liver function 4 times normal limit..help

Discussion in 'Fibromyalgia Main Forum' started by ckball, Jul 22, 2003.

  1. ckball

    ckball New Member

    Well I got the good news yesterday about winning my SSDI then went for my 3 month checkup only to find my liver function is 4 times the normal limit, my heart rate is still too high, my white count is too low and I may have chrnoic mono and now i need a heart catherteraztion because I have been having angina like chest pains for several months and my mother just had a triple bypass so I could have blockages too. Wow talk about my ballon bursting. Has anyone had the liver problems? Thanks for reading I just needed to vent.
  2. Shirl

    Shirl New Member

    Have you had all your meds checked? I do read here that a lot of meds cause liver problems.

    My father died of cirrhosis of the liver, he did not DRINK liquor, not even beer in his whole life. According to the doctors it was caused by the chemicals he inhaled at his job.
    Always check what you are taking that can affect your liver. Not a pretty way to die, believe me. Well worth looking into.

    Shalom, Shirl

  3. Holly_RN

    Holly_RN New Member

    Hi,
    There are several things that could be causing your problem, and I hope they are being checked out by your Dr. Do not let them pass them off as Fibro. I contracted hepatitis C after a lifesaving blood transfusion, when I alsmost bled to death, after my daughter was born. That was in 89. They were not checking the blood supply until about the early 90's. Just my luck. They passed mine off as Fibro....CFS...blah blah blah. You could have a number of other medical issues going on.....do you have gallbladder problems? Some meds do elevate liver enzymes as well, but it doesn't matter....whatever the cause this must be investigated further. Keep on them. After I contracted Hepatitis I ran a consistant low white count and got everything that came around.....I'm not saying that this is what it is...just have it checked. It could be a multitude of things.
    With friendship,
    ~Holly_RN~
  4. JQP

    JQP New Member

    have any food or drink with aspartame (nutra-sweet, canderel etc) in it. This substance can convert to formaldehyde in the liver - basically it pickles it - and if you already have a problem its not worth making it worse.

    Hope you get some answers and some help

    Much love
    Jacqui
  5. Lynda B.

    Lynda B. New Member

    were filtered through the liver. All kinds of meds are filtered through the liver and if we get too much of that it can be a problem. Not to mention, genetics and just a predisposition in that area.

    All my docs are extremely vigilant about any medication that is filitered through the liver. I usually purchase a good pharaceutical book every five or so years so that I know which meds are being filtered where, various studes on them and other such info that doctors don't always have time to share.

    Lynda B.
  6. ckball

    ckball New Member

    I love my Dr, she is very through. I am getting more labs in 2 weeks, plus a MRI of my liver & gall bladder. I do take alot of meds, prempro, sythroid, celexa, ambien and percocet, prilosec, plaquinal and was on prednizone until 3 months ago. My levels were normal in Dec. She will get to the bottom of it, I just don't want to deal with anymore medical stuff, but I have got thru it before and will this time to. What doesn't kill us just makes us stronger. Thanks for the input
  7. JuiceN

    JuiceN New Member

    sounds like you and your dr. have a dangerous cocktail of hormones there:

    prempro, sythroid, prednizone....


    ouch... seems like alot of hormones.

    also, plaquinel has a history of causing liver problems, so you might start there...


    do you have rheumatism/rheumatiod arthritis/lupus/connective tissue disease? my sister was on plaquinel... had a ton of problems with it...


    careful with all those meds. seeing a list like that frightens me... might be time to seek a second opinion.
  8. Gracie65

    Gracie65 New Member

    are you taking any of the statin drugs? Like Zocor to lower your cholesterol. I know they can cause liver function levels to go off the norm....
  9. ckball

    ckball New Member

    is a lot of meds, but they are all necessary, prempro-early menopause due to cancer treatment, synthroid-removed thryroid from Graves, plaqinal- RA, the rest are for depression and insomina and chronic pain from fibro.

    When you had your gallbladder problem, did you have any symptoms beside the elevated liver enzymes? The only pain I have,besides the joint pain, is mid chest and back pain like an angina pain, that hurts more while laying down than standing and I have difficulty swallowing sometimes. I take prilosec for GERD so maybe could be the gallbladder, that is why I am having the MRI. I would never chage my Dr, I love her and I was on the meds before i started seeing her in Sep last year. After 3-4 visits she wrote a letter to SS to help me get me SSDI, how many Dr will do that. Thans again for the helpful responses, CK
  10. merrie

    merrie New Member

    My liver enzymes were 300 or more when the doc put me on antidepressant for fibro so I had to quit taking them. I also have Graves Disease & Multiple Chemical Sensitivity ,I can only take meds thats not metabilized by the liver now. My liver enzymes are back down to closer to normal now.
  11. ckball

    ckball New Member

    What antidepressant were you taking? I take celexa and pamelor.
  12. sandy10seven

    sandy10seven New Member

    Sorry I missed this subject the other day. I had a rather severe case of Hepatitis many years ago. I CANNOT take oral hormones. Prempro wss especially bad. I am fine using a patch, Climara or Vivelle. With the patch, your liver does not have to process the hormone, it goes directly to your bloodstream. Plus it is plant-based, not made from pregnant mare's urine.

    Oral progestin made me ill, but can take the natural progestin: Prometrium (RX also), made from yams. Necessary if you still have uterus and take estrogen. Lots of controversy about hormone replacement therapy. Up to each individual as to what they do about it.

    Since the hepatitis when I take certain pills or breathe noxious fumes (cleaning fluids, bleach, etc.) I get pain on my right side over my liver. (Had this pain when I was sick with the Hepatitis). The pain goes away as soon as I stop taking the new pill or quit breathing the fumes. Also, it isn't a gall bladder problem, had that removed and still have the pain.

    Cannot take any hormone supplements (like DHEA)and some coenzymes (NADA or Co-Q10) as they make me sick also.

    I have my liver enzymes checked from time to time and so far they are normal. I must have permanent damage, hope not too much. Just try to be careful what I take and inhale. I wear a face mask when using cleaners, etc. No point subjecting the liver to more than is necessary.

    Hope this helps. Only my experince, of course.

    Sandy
  13. 600

    600 New Member

    I'm allergic to almost every pill I swallow. Only natural foods like vegetables,meat,and sometimes fruit. A good mask to wear is a dark grey colered mask,made by 3m co. and sold at home depot. It has charcoal imbedded in the paper,and it really works. I used them for years when around solvents. They cost $4.50 each.
  14. cindy_cfids

    cindy_cfids New Member

    Don't know if this is relevant or not, but Concord (not white or red) unsweetened grape juice is suppose to be a great liver detoxifier. I drink it cut with water all day.
  15. ckball

    ckball New Member

    I may have hemochromatosis, it is a iron overload on your system. I have been taking a multivitamin with iron in the last few months. My levels were normal 6 months ago. I have more tests scheduled, yippeee..something to look forward to.